MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 HUMERAL STEM PIN PUNCH; SHOULDER INSTRUMENT - PIN PUNCH

DEPUY IRELAND - 3015516266 HUMERAL STEM PIN PUNCH; SHOULDER INSTRUMENT - PIN PUNCH
Catalog Number 620101121
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the humeral pin punch broke, it pulled out of the punch when removing from the humerus.There was no surgical delay.There were no patient issues.
 
Additional Manufacturer Narrative
Product complaint : (b)(4).Investigation summary : it was reported that the humeral pin punch broke.Unknown surgical delay.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the weld of one of the two fixation pin was broken, resulting in the pin detaching from the humeral stem pin punch.The broken fragment was not returned for evaluation.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the humeral stem pin punch would have contribute to the complained device issue.Based on the investigation findings, the root cause is traced to design.The product issue has been addressed through j&j medtech orthopaedics quality system.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
HUMERAL STEM PIN PUNCH
Common Device Name
SHOULDER INSTRUMENT - PIN PUNCH
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key21918535
Report Number1818910-2025-06515
Device Sequence Number8714936
Product Code MBF
UDI-Device Identifier10603295539315
UDI-Public(01)10603295539315(10)PU167681
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K202716
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number620101121
Device Lot NumberPU167681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale